Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 22, 2003, 4:03 PM EST for Adams County, Scioto County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2003, 4:03 PM EST (21:03 UTC)
- Expired
- Feb 22, 2003, 4:45 PM EST
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 222103
SVRILN
OHC001-145-222145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EST SAT FEB 22 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN OHIO...
SCIOTO COUNTY IN OHIO...
* UNTIL 445 PM EST...
* AT 403 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 26 MILES SOUTHWEST OF LUCASVILLE...OR ABOUT 23
MILES SOUTHWEST OF PORTSMOUTH...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BUENA VISTA...
LUCASVILLE...
PORTSMOUTH...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3867 8344 3895 8317 3894 8281 3863 8317
3860 8329What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:35 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 22, 3:35 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EST SAT FEB 22 2003
CONVECTION IN DRY SLOT IS CURRENTLY MOVING UP INTO SOUTHEASTERN
ZONES. BUT IT LOOKS LIKE THIS WILL BE THROUGH THAT AREA WITHIN THE
NEXT HOUR OR TWO. SO TENTATIVELY PLAN ON ENDING FLOOD WATCH WITH THE
NEW FORECAST.
FOCUS THEN TURNS TO WINTER WEATHER. MODELS SUGGEST A CHANGE OVER TO
SNOW IN THE NORTHWEST IN THE NEXT FEW HOURS. THE CHANGE SHOULD SWEEP
ACROSS THE AREA DURING THE EVENING POSSIBLY NOT SWITCHING TO SNOW
NEAR PORTSMOUTH UNTIL JUST AFTER MIDNIGHT. GOOD AREA OF MID LEVEL
FRONTOGENESIS WILL CLIP THE NORTHWESTERN ZONES THIS EVENING. PLAN TO
CONTINUE WITH 3 TO 5 INCHES ACCUMULATION BUT WILL INCLUDE THE NEXT
TIER OF COUNTIES IN THAT AS WELL. ZONE OF DEFORMATION WILL QUICKLY
MOVE ACROSS THE ENTIRE AREA OVERNIGHT WITH ACCUMULATIONS IN THE
ADVISORY RANGE STILL LOOKING REASONABLE FOR MOST PLACES. ONLY
EXCEPTION WILL BE IN THE FAR SOUTHERN ZONES.
LOOKS LIKE SNOW MAY NOT END IN EASTERN ZONES UNTIL AFTER DAYBREAK SO
WILL KEEP A CHANCE GOING THERE EARLY. THEN FOCUS TURNS TO NEXT QUICK
MOVING SYSTEM. LOOKS LIKE THIS WILL SPREAD SNOW INTO THE AREA AFTER
MIDNIGHT SUNDAY NIGHT AND BE MOVING OFF TO THE EAST ON MONDAY
MORNING. AT THIS TIME WILL KEEP ACCUMULATIONS BELOW 4 INCHES.
THERMAL PROFILES IN SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY
SUGGEST THAT PRECIPITATION WILL FALL AS A WINTRY MIX.
.ILN...
IN...WINTER STORM WARNING TONIGHT INZ050.
WINTER WEATHER ADVISORY TONIGHT INZ058-059-066-073>075-080.
KY...WINTER WEATHER ADVISORY TONIGHT KYZ091>093.
OH...WINTER STORM WARNING TONIGHT OHZ026-034>035-042>044.
WINTER WEATHER ADVISORY TONIGHT OHZ045-046-051>056-060>065-
070>074-077-078-080.Hazardous weather outlook, Feb 22, 5:30 AM EST, 10 hours 33 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY LOW PRESSURE WITH COPIOUS MOISTURE WILL BRING THE THREAT OF FLOODING TO THE REGION TODAY. AS THE LOW MOVES TO PENNSYLVANIA TONIGHT...COLDER AIR WILL CHANGE THE RAIN TO SNOW. THE SNOW MAY BE HEAVY AT TIMES OVER PORTIONS OF WEST CENTRAL OHIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER LOW PRESSURE WILL TRACK SOUTH OF THE REGION SUNDAY NIGHT AND EARLY MONDAY...BRINGING THE LIKELIHOOD FOR ACCUMULATING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:50 PM EST | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
| Feb 22, 4:10 PM EST | Tornado Warning | ILN | Scioto | 50 min |
| Feb 22, 4:11 PM EST | Tornado Warning | ILN | Scioto | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.